et nearly gone after forgetting to take sodium valproate — Scope | Disability forum

et nearly gone after forgetting to take sodium valproate

ggatsunshine
ggatsunshine Member Posts: 2 Listener
i've had et since 2012.
i have also been on sodium valproate - epilim - for about 30 years, 2000mg pd.
yet as i forgot to take the epilim for 3 days, although feeling rather bad - MY ET WAS AS GOOD AS GONE - HALLELUJAH!
i have done some research and there is a direct correlation between the intake of sodium valproate and et!
so i will visit my neurologist for an alternative to sodium valproate and look forward to a new life without fumbling and shaking and spilling stuff all over the place  :)

Comments

  • Ross_Scope
    Ross_Scope Posts: 5,377

    Scope community team

    Hello @ggatsunshine and welcome to the community. 

    I'm glad that you seem to have found something that works for you, but it's probably best to speak with your GP / neurologist before making anything permanent, so I hope your conversation with them goes well.

    We don't give medical advice on the community, so I would always advise that anybody else speak with their GP first before taking any decision regarding treatment or medication. Getting professional advice is always the best avenue to go down.
    Online Community Coordinator

    Concerned about another member's safety or wellbeing? Flag your concerns with us.

    Did you receive a helpful reply to your discussion? Fill out our feedback form and let us know about it.
  • chiarieds
    chiarieds Community Co-Production Group Posts: 11,001 Disability Gamechanger
    edited June 8
    Hi @ggatsunshine - & welcome to the community. Whilst I can understand not having an essential tremor must seem good, you mention that you have otherwise felt rather bad. As mentioned by Ross, there can also be concerns about discontinuing this medication suddenly, or lowering the dosage without checking with your GP. I hope you talk to your GP about this asap.
  • ggatsunshine
    ggatsunshine Member Posts: 2 Listener
    hi @chiarieds - tx 4 the welcome.
    well yes 'bad' is very subjective. more like tired as from insufficient sleep - not as in a warning sign preceding a seizure.
    and yes, for sure i'll take the stuff [epilim/sodium valproate] until otherwise instructed by a specialist - obviously. i just had to break this news to other guys sitting in my situation and being told that et is an inevitable spinoff of aging.
  • chiarieds
    chiarieds Community Co-Production Group Posts: 11,001 Disability Gamechanger
    Pleased you replied @ggatsunshine - & that you are both a proactive & sensible patient. I didn't know which to do first, check medical databases for a link to what you'd said, or check in with you. Like yourself, I've looked into my disorder, & raised awareness to help others, so I applaud you doing the same. If I found links to tremors thought to be induced by sodium valproate rather quickly, then hopefully your Drs should be more than aware. I hope a discussion with them will help with a hopefully different medical regime for yourself (& no more tremors). Great you're spreading the news, & it's a pleasure to 'meet' you. :)

Brightness